Linezolid-induced thrombocytopenia in two patients with renal dysfunction


MELEK E. , ATMIŞ B. , KARABAY BAYAZIT A. , Anarat A.

CUKUROVA MEDICAL JOURNAL, cilt.41, ss.808-810, 2016 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 41 Konu: 4
  • Basım Tarihi: 2016
  • Doi Numarası: 10.17826/cutf.254552
  • Dergi Adı: CUKUROVA MEDICAL JOURNAL
  • Sayfa Sayıları: ss.808-810

Özet

Linezolid is an oxazolidinone antibiotic, active against gram-positive bacteria that are resistant to other antibiotics including glycopeptides. Thrombocytopenia is an adverse effect of linezolid. Although various risk factors have been suggested, the mechanisms behind this side effect are largely unknown. Here, we report two adolescents with the diagnosis of chronic kidney disease who developed thrombocytopenia following treatment with linezolid. Our purpose in highlighting these cases is to increase the clinical awareness concerning this side effect of linezolid. While it is well known that thrombocytopenia may develop during linezolid treatment, it is relatively unknown that patients with renal dysfunction have an increased risk for the development of thrombocytopenia compared to patients without renal dysfunction.